MAUDE Adverse Event Report: MEDELA AG LIBERTY RENTAL PUMP WITHOUT CASE; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

MEDELA AG LIBERTY RENTAL PUMP WITHOUT CASE; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 101037810
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021 the patient called in to medela llc and alleged that the liberty negative pressure wound vacuum had been turned off two days ago due to an air leak alarm, which the patients' nurse stated led to a wound infection.He additionally alleged that he was being treated in the hospital with antibiotics for the infection.
 
Additional Manufacturer Narrative
Customer service referred the patient to call the distributor in order to arrange a return and replacement of the device since it was not in use by the patient at the time of the call.In follow up with a medela clinician on (b)(6) 2022, the customer confirmed he had experienced an infection, but he was using the liberty negative pressure wound vacuum again and it was working without issue.The clinician asked if she could speak with his nurse but the patient hung up on her stating he did not have time.Medela is filing this report, which is considered a serious injury as it required medical attention (medication was prescribed).

Brand Name
LIBERTY RENTAL PUMP WITHOUT CASE
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
MEDELA AG
lattichstrasse 4b
baar zug, 6341
SZ  6341
Manufacturer (Section G)
MEDELA AG
lattichstrasse 4b
baar zug, 6341
SZ   6341
Manufacturer Contact
dave kurudza
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key13181013
Report Number1419937-2022-00002
Device Sequence Number17240825
Product Code OMP
UDI-Device Identifier07612367015578
UDI-Public7612367015578
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142626
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101037810
Device Catalogue Number101037810
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2021
Initial Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale